Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Jan 10, 2013, 2:10 PM MST for Otero County, New Mexico. It took effect at Jan 11, 2013, 2:00 AM MST. It was in force for 13 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 10, 2013, 2:10 PM MST (21:10 UTC)
- In effect from
- Jan 11, 2013, 2:00 AM MST
- Expired
- Jan 11, 2013, 3:03 PM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 4:29 AM MST | NON-TSTM WND GST 54 | 1 S Sunspot, NM | ELEV 9190 FT |
| Jan 11, 4:53 AM MST | NON-TSTM WND GST 50 | 1 Sw High Rolls, NM | ELEV 6841 FT |
| Jan 11, 5:32 AM MST | NON-TSTM WND GST 54 | Sw Sunspot, NM | ELEV 9255 FT |
| Jan 11, 5:41 AM MST | NON-TSTM WND GST 48 | 2 Nw Mayhill, NM | ELEV 7110 FT |
| Jan 11, 6:55 AM MST | NON-TSTM WND GST 50 | 11 Ne Mescalero, NM | ELEV 7189 FT |
| Jan 11, 1:43 PM MST | NON-TSTM WND GST 47 | 19 Wnw Tularosa, NM | ELEV 4025 FT |
| Jan 11, 2:22 PM MST | NON-TSTM WND GST 52 | E Cloudcroft, NM | ELEV 8670 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS74 KEPZ 102110 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 210 PM MST THU JAN 10 2013 ...WINTER STORM WILL BRING HIGH WINDS TO THE SACRAMENTO MOUNTAINS ON FRIDAY... .A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE SOUTHWESTERN UNITED STATES ON FRIDAY WHILE A SURFACE LOW DEVELOPS TO THE NORTHEAST. THIS WEATHER SITUATION WILL BRING VERY WINDY CONDITIONS TO THE SACRAMENTO MOUNTAINS TOMORROW WITH WESTERLY WINDS HAVING SUSTAINED SPEEDS NEAR 40 MPH WITH GUSTS EXCEEDING 70 MPH OVER A FEW LOCATIONS...ESPECIALLY ALONG THE EASTERN SLOPES. NMZ415-416-111200- /O.UPG.KEPZ.HW.A.0001.130111T1300Z-130112T0000Z/ /O.NEW.KEPZ.HW.W.0001.130111T0900Z-130112T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 210 PM MST THU JAN 10 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED SPEEDS 35 TO 45 MPH WITH GUSTS EXCEEDING 70 MPH...ESPECIALLY ALONG THE EASTERN FACING SLOPES. * TIMING: STRONG WINDS WILL BE INCREASING AFTER MIDNIGHT WITH THE STRONGEST WINDS POSSIBLE NEAR SUNRISE INTO THE EARLY AFTERNOON BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. SOME BUILDING DAMAGE MAY OCCUR...ESPECIALLY TO ROOFS AND WINDOWS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 26
2 follow-up statements
879 WWUS74 KEPZ 111152 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 452 AM MST FRI JAN 11 2013 ...WINTER STORM WILL BRING HIGH WINDS TO PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY... .A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS TO THE NORTHEAST. THIS WEATHER SITUATION WILL BRING VERY WINDY CONDITIONS TO PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY WITH WESTERLY WINDS HAVING SUSTAINED SPEEDS AROUND 30 TO 40 MPH WITH GUSTS EXCEEDING 70 MPH OVER A FEW LOCATIONS...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES. NMZ415-416-112200- /O.CON.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 452 AM MST FRI JAN 11 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS: SUSTAINED SPEEDS 35 TO 45 MPH WITH GUSTS EXCEEDING 70 MPH...ESPECIALLY ALONG THE EASTERN FACING SLOPES. * TIMING: STRONG WINDS WILL OCCUR DURING THE MORNING INTO THE EARLY AFTERNOON BEFORE DECREASING LATE THIS AFTERNOON AND EARLY THIS EVENING. * IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. SOME BUILDING DAMAGE MAY OCCUR...ESPECIALLY TO ROOFS AND WINDOWS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO SEVERE TURBULENCE FOR AIRCRAFT BELOW 6000 FEET AGL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ407-411-413-417-TXZ418>421-112200- /O.NEW.KEPZ.WI.Y.0001.130111T1300Z-130111T2200Z/ SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT 452 AM MST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * WIND: SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 45 MPH LOWER ELEVATIONS AND GUSTS TO 60 MPH ALONG EASTERN MOUNTAIN SLOPES. * TIMING:WINDS INCREASING THIS MORNING AND REMAINING STRONG INTO THE EARLY AFTERNOON BEFORE DECREASING IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO AREAS OF SEVERE TURBULENCE FOR AIRCRAFT BELOW 6000 FEET AGL. * VISIBILITY: BLOWING DUST WILL BRIEFLY REDUCE VISIBILITIES TO LESS THAN A MILE OVER ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
348 WWUS74 KEPZ 112203 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 303 PM MST FRI JAN 11 2013 ...STRONG WINDS COMING DOWN SLOWLY... .THE SYSTEM THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST. WINDS WILL OCCASIONALLY BE GUSTY THIS EVENING BUT SHOULD REMAIN BELOW ADVISORY AND WARNING LEVELS. NMZ415-416-112315- /O.CAN.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 303 PM MST FRI JAN 11 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE HIGH WIND WARNING. OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO THE HIGH WIND WARNING HAS BEEN CANCELLED WILL BE ALLOWED TO EXPIRE. $$ NMZ407-411-413-417-TXZ418>421-112315- /O.EXP.KEPZ.WI.Y.0001.000000T0000Z-130111T2200Z/ SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT 303 PM MST FRI JAN 11 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 10, 2:10 PM MST, 0 minutes earlier.
Area forecast discussion, Jan 10, 2:10 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 210 PM MST THU JAN 10 2013 .SYNOPSIS... BELOW NORMAL TEMPERATURES WILL BE RETURNING TO THE BORDERLAND BY THE WEEKEND AND BE HERE TO STAY FOR SOME TIME. A COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY AND BRING GUSTY WINDS AND A CHANGE FOR SNOW SHOWERS OVER THE GILA REGION. DAYTIME HIGHS IN THE 40S AND LOWS IN THE TEENS AND 20S WILL BE COMMON FOR THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. THE NEXT CHANCE FOR ANY WIDESPREAD PRECIPITATION COULD BE WEDNESDAY WHICH WOULD FALL IN THE FORM OF SNOW FOR ALL AREAS. && .DISCUSSION... ACTIVE WEATHER PATTERN ACROSS THE WESTERN U.S. OVER THE NEXT WEEK...BUT IT WILL NOT RESULT IN MUCH SENSIBLE WEATHER ACROSS THE CWA EXCEPT FOR PROLONG BELOW NORMAL TEMPS AND HIT AND MISS SNOW SHOWERS. ALREADY SEEING CLOUDS ASSOCIATED WITH NEXT DIGGING TROUGH ENTERING THE GREAT BASIN OVER REGION THIS AFTERNOON. SOUTHWEST WINDS WILL BE INCREASING TONIGHT IN RESPONSE TO THIS SYSTEM. MODELS INDICATING INVERSION SETTING UP OVER SACS TOWARD MORNING JUST ABOVE RIDGETOP WITH 70KTS SHOWING UP ON ALL MODELS. WILL UPGRADE HIGH WIND WATCH TO WARNING AND MAKE STARTING TIME 09Z WITH MENTION OF GUSTS OVER 70 MPH POSSIBLE ON EAST SLOPES. INCREASING SW WINDS AND CLOUD COVER WILL KEEP OVERNIGHT LOWS MILD TONIGHT WITH SOME AREAS REMAINING ABOVE 40 FOR LOWS. OVER THE LOWLANDS FOR DURING THE DAY FRIDAY...25KTS AT H85 INDICATED BY MODELS WITH DECENT GRADIENT...BUT COLD FRONTAL PASSAGE WILL BE EARLY AND A LACK OF PVA ALOFT COULD KEEP WINDS FROM REACHING FULL POTENTIAL AND REMAIN JUST BELOW ADVISORY CRITERIA. MOS GUIDANCE BOTH SHOWING DOWNWARD TREND IN WINDS...SO FOR NOW WILL HOLD OFF ON ADVISORY AND LET MID SHIFT TAKE ONE LAST LOOK AT IT. BEST LIFT AND MOISTURE WILL BE OVER NW GRANT COUNTY AND KEPT CHANCE POPS GOING FOR THIS AREA AND LIGHT QPF AMOUNTS FOR TONIGHT INTO EARLY FRIDAY. HIGHS TOMORROW WILL LIKELY BE A BIT COOLER THAN TODAY...ESPECIALLY FURTHER WEST WHERE FRONTAL PASSAGE WILL BE EARLIER IN THE DAY. HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...MEAN TROUGH WILL REMAIN LOCATED FROM ABOUT CENTRAL WY SOUTHWEST INTO SWRN AZ AS A SERIES OF DISTURBANCES KEEP DROPPING DOWN BACK SIDE AND LETTING COLD AIR REMAIN IN PLACE. TRICKY PART TO THIS FORECAST WILL BE TEMPS AS CLOUD COVER WILL LIKELY BE SPORADIC WITH MODELS NOT SHOWING CONSISTENCY KEEPING CONDITIONS MOSTLY CLOUDY SO EVEN A COUPLE HOURS OF BREAKS IN CLOUDS WILL MEAN A BIG DROP IN LOWS. DEW POINTS WILL BE DROPPING INTO THE SINGLE DIGITS FOR THE WEEKEND AND WITH MOISTURE NOT BEING REAL DEEP...WILL COUNT ON SOME FEW-SCT PERIODS AND DROP LOWS AT LOWER SIDE OF GUIDANCE IF NOT BELOW IT. COULD SEE SOME COLDER LOWLAND LOCATIONS BACK INTO THE SINGLE DIGITS TO LOWER TEENS SEVERAL NIGHTS. BIGGEST MODEL DISCREPANCY COMES MIDWEEK WITH LATEST 12Z GFS SHOWING UPPER TROUGH MOVING ACROSS THE CWA TUE INTO EARLY WED WITH LITTLE TO NO PRECIP. 12Z ECMWF CONTINUES TO BE CONSISTENT WITH CUTOFF DEVELOPING OVER AZ TUE AND SLOWLY CROSSING THE CWA WED INTO EARLY THU. EIGHT OF THE TWELVE 12Z GFS ENSEMBLES SHOWING A SLOW MOVING CUTOFF DEVELOPING SIMILAR TO THE ECMWF AND THE PREVIOUS RUNS OF GFS SHOWED THIS AS WELL...SO HAVE GONE ALONG WITH THE ECMWF SOLUTION. ONE CONCERN IS THE MOISTURE THE ECMWF IS GETTING WED/THU. THE TRAJECTORIES AT LOW LEVELS NOT SHOWING A GOOD SURGE OF GULF MOISTURE GETTING WRAPPED INTO SYSTEM AND MODELS SEEMS TO GENERATE PRECIP MAINLY FROM STRONG DYNAMICS ASSOCIATED WITH THE UPPER LOW. GIVEN THERE HAS BEEN SOME INCONSISTENCY WITH THE PRECIP FORECAST IN MODELS WITH THIS SYSTEM...HAVE BROUGHT IN SOME 10-20 POPS ACROSS CWA DURING THIS PERIOD...BUT NOT CONFIDENT ENOUGH TO GO MUCH ABOVE THAT JUST YET. TEMPERATURES WILL CONTINUE TO REMAIN BELOW NORMAL WITH ECMWF INDICATING HIGHS NOT GETTING OUT OF THE MID TO UPPER 30S WED. && .AVIATION...VALID 11/00Z-12/00Z. A LARGE WINTER STORM SYSTEM WILL CONTINUE MOVING INTO THE ROCKY MOUNTAIN REGION THIS EVENING AND FRIDAY. FEATURE WILL BRING WINDS 24025G35KT FOR ELEVATIONS GENLY ABV 7KFT MSL AFT 03Z...WITH WINDS 24035G55KT ABV 7000 FT EAST OF THE RIO GRANDE BEGINNING 08-09Z. MDT OCNL SVR TURBC SFC-100 ALG AND EAST OF AREA MOUNTAINS IS EXPECTED AFT 08Z...WITH LGT-MDT TURBC SFC-150 IS FORECAST ELSEWHERE AFT 03Z. THERE IS A CHANCE FOR AREAS OF LIGHT BLDU TO DEVELOP...FURTHER W OF A DMN-COLUMBUS LINE FM 15-18Z. SNOW LEVELS THIS EVENING IN THE GILA REGION WILL BEGIN AROUND 6000 FEET...LOWERING TO 5000 FEET ALL AREAS BY 13Z. SCT MVFR CIGS WITH ISOLD MTN LIFR CIGS ARE EXPECTED FM 06-15Z. FAST MOVING COLD FRONT WILL MOVE THROUGH OUR AREA FROM THE WEST BETWEEN 13-17Z...WITH A SHARP DROP IN TEMPS EXPECTED BEHIND. FEATURE WILL LOWER SNOW LEVELS TO LOWLAND ELEVATIONS...HOWEVER WITH DRIER AIR FORECAST TO MOVE IN IMMEDIATELY BEHIND...ONLY ISOLD-SCT CONVECTIVE -SHSN ARE EXPECTED AT BEST. && .FIRE WEATHER... A RETURN TO COLDER WEATHER IS IN STORE...AS A LARGE WINTER STORM SYSTEM CONTINUES TO MOVE INTO THE ROCKY MOUNTAIN REGION TONIGHT AND FRIDAY. FEATURE WILL BRING WINDY TO VERY CONDITIONS ACROSS HIGHER ELEVATIONS IN OUR AREA STARTING EARLY THIS EVENING. HIGHEST WINDS ARE FORECAST FOR THE SACRAMENTO MOUNTAINS...WHERE A HIGH WIND WARNING IS IN EFFECT FROM 1 AM THROUGH 5 PM THURSDAY. SNOW LEVELS THIS EVENING IN THE GILA REGION WILL BEGIN AROUND 6000 FEET...LOWERING TO 5000 FEET ALL AREAS BY 13Z. SYSTEM WILL SEND FAST MOVING PACIFIC COLD FRONT THROUGH OUR AREA FRIDAY MORNING...WITH A SHARP DROP IN TEMPS EXPECTED BEHIND. SNOW LEVELS WILL LOWER TO LOWLAND ELEVATIONS...HOWEVER WITH DRIER AIR FORECAST TO MOVE IN IMMEDIATELY BEHIND...ONLY ISOLATED TO SCATTERED LIGHT CONVECTIVE SNOW SHOWERS ARE EXPECTED AT BEST. UPPER LEVEL TROUGH ASSOCIATED WITH THIS SYSTEM IS QUITE LARGE. PATTEN GOVERNING PACIFIC JET STREAM BEHAVIOR...WILL MAINTAIN A ROUGHLY NORTH TO SOUTH JET STREAM ORIENTATION ACROSS THE WESTERN STATES THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL CONTINUALLY REINFORCE THE TROUGH...AND MAINTAIN TEMPERATURES WELL BELOW NORMAL THROUGH MOST OF NEXT WEEK. HAINES INDICES OF 3-4 CAN BE EXPECTED TONIGHT...AND WILL LOWER TO 2-3 ALL AREAS STARTING FRIDAY WITH THE COLDER AIR MOVING IN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 42 54 26 44 23 / 0 10 0 0 0 SIERRA BLANCA 36 54 26 45 17 / 0 0 0 0 0 LAS CRUCES 37 49 22 42 16 / 0 10 0 0 0 ALAMOGORDO 40 51 18 42 15 / 0 10 0 0 0 CLOUDCROFT 25 31 10 25 4 / 0 20 0 0 0 TRUTH OR CONSEQUENCES 33 45 18 38 15 / 10 10 0 10 0 SILVER CITY 32 38 18 35 14 / 30 30 10 10 0 DEMING 33 49 15 41 13 / 10 10 0 10 0 LORDSBURG 36 46 17 43 14 / 20 20 10 10 0 WEST EL PASO METRO 43 55 26 44 21 / 0 10 0 0 0 DELL CITY 35 56 24 47 13 / 0 0 0 0 0 FORT HANCOCK 38 58 25 48 20 / 0 0 0 0 0 LOMA LINDA 36 49 21 39 16 / 0 0 0 0 0 FABENS 40 55 26 46 18 / 0 10 0 0 0 SANTA TERESA 39 53 22 43 15 / 0 10 0 0 0 WHITE SANDS HQ 39 50 21 41 18 / 0 10 0 0 0 JORNADA RANGE 35 50 12 40 6 / 0 10 0 0 0 HATCH 35 46 17 39 13 / 0 10 0 0 0 COLUMBUS 38 51 21 43 14 / 0 10 0 0 0 OROGRANDE 39 51 21 42 16 / 0 10 0 0 0 MAYHILL 33 39 15 32 6 / 0 20 0 0 0 MESCALERO 30 40 12 34 8 / 0 20 0 0 0 TIMBERON 31 37 13 35 7 / 0 20 0 0 0 WINSTON 33 40 14 35 12 / 10 10 10 10 0 HILLSBORO 33 40 16 35 14 / 10 20 10 10 0 SPACEPORT 32 46 19 39 12 / 0 10 0 0 0 LAKE ROBERTS 28 32 11 34 6 / 30 30 10 10 0 HURLEY 32 39 16 37 11 / 30 30 10 10 0 CLIFF 34 38 16 39 13 / 40 30 10 10 0 MULE CREEK 29 33 6 35 5 / 50 30 10 10 0 FAYWOOD 34 36 14 37 12 / 20 30 10 10 0 ANIMAS 37 47 18 42 14 / 10 20 10 10 0 HACHITA 36 48 17 41 13 / 10 20 10 10 0 ANTELOPE WELLS 35 44 19 44 14 / 10 10 0 0 0 CLOVERDALE 32 39 17 39 15 / 10 20 0 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...HIGH WIND WARNING FROM 2 AM TO 5 PM MST FRIDAY FOR NMZ415-416. TX...NONE. && 26/22
Hazardous weather outlook, Jan 10, 6:17 AM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 617 AM MST THU JAN 10 2013 NMZ401>417-TXZ418>424-111245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 617 AM MST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER THROUGH THIS EVENING. A FEW RAIN AND SNOW SHOWERS WILL OCCUR AFTER MIDNIGHT WEST OF THE RIO GRANDE...ESPECIALLY OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE SOUTHWESTERN UNITED STATES ON FRIDAY. THIS WEATHER PATTERN WILL BRING WINDY CONDITIONS TO THE REGION TOMORROW WITH WESTERLY WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH ACROSS MUCH OF THE LOWLANDS AND NEAR 40 MPH OVER THE HIGHER MOUNTAINS. WIND GUSTS WILL ALSO EXCEED 60 MPH OVER A FEW LOCATIONS ON FRIDAY..ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES. THE WINDS WILL CAUSE BLOWING DUST WITH REDUCED VISIBILITIES LESS THAN A MILE OVER A FEW AREAS INCLUDING PORTIONS ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. A FEW RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ARE EXPECTED BUT PRECIPITATION SHOULD BE GENERALLY LIGHT ALTHOUGH UP TO 2 INCHES OF SNOW MAY FALL OVER ISOLATED MOUNTAIN AREAS ABOVE 7000 FEET. COLDER MOSTLY DRY WEATHER RETURNS SATURDAY AND SUNDAY WITH DAYTIME HIGH TEMPERATURES AROUND 15 DEGREES BELOW NORMAL AND MORNING LOWS WELL BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 5:36 AM MST | High Wind Watch | EPZ | Otero | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.